MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: information requested but not provided.Section e1: phone number: (b)(6).Information about patient post op status and any treatments has been requested but not provided.Clinical specialist was also on site and reviewed the recordings of surgery, noticed the incision size was bit smaller for the tip used.Device evaluation: the device was not returned for evaluation; therefore, no testing could be performed.The reported event cannot be confirmed.A review of the device history record showed that the device meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, there is no indication of product malfunction or product deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had cataract procedure in the left eye and a corneal burn occurred during the sculpt part of the procedure.The incision size was 2.4 mm.Several jnj products were used: veritas console, phaco handpiece, phaco tip sleeve and veritas vrt-ai pack.Surgeon used alcon bag balanced salt solution.There were no system errors but it was reported that there were excessive bubbles in the chamber during sculpting.No product is being returned.This report is for the ellips fx phaco handpiece product.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25291122
Report Number3012236936-2026-000150
Device Sequence Number10085847
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown